Illinois, 2009Winter Weather in Illinois, January 6, 2009
January 6, 2009 · NWS ILX · 5 events in 5 counties and zones
A storm system tracked from the Texas panhandle northeastward into the Ohio River Valley on January 6th, spreading a mixture of light freezing rain, sleet, and snow across central and southeast Illinois. Locations along and south of the I-72 corridor experienced the most serious impacts from this system, as a prolonged period of freezing drizzle created icy road conditions and numerous traffic…
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 2
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A storm system tracked from the Texas panhandle northeastward into the Ohio River Valley on January 6th, spreading a mixture of light freezing rain, sleet, and snow across central and southeast Illinois. Locations along and south of the I-72 corridor experienced the most serious impacts from this system, as a prolonged period of freezing drizzle created icy road conditions and numerous traffic accidents.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jan 5, 11:40 PM CST, 20 minutes earlier.
Area forecast discussion, Jan 5, 11:40 PM CST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1140 PM CST MON JAN 5 2009
.DISCUSSION...
ISSUED 853 PM CST MON JAN 5 2009
LATEST SURFACE ANALYSIS HAD HIGH PRESSURE CENTERED NEAR THE OH/PA
BORDER...WITH A RIDGE AXIS EXTENDING WEST INTO ILLINOIS.
MEANWHILE...A COMPLEX LOW PRESSURE SYSTEM WAS GETTING ORGANIZED
OVER THE PLAINS STATES. ALOFT...A POSITIVELY TILTED TROF EXTENDED
FROM THE UPPER MIDWEST TO BAJA CALIFORNIA. SEVERAL PIECES OF
ENERGY WERE RIPPLING NORTHEAST ALONG THE EAST SIDE OF THE TROF
TOWARD ILLINOIS.
A LOW LEVEL DRY AIRMASS IS IN PLACE ACROSS THE FORECAST AREA PER
00Z KILX AND FORECAST SOUNDINGS...WITH THE EASTERLY LOW LEVEL FLOW
AROUND THE DEPARTING AREA OF HIGH PRESSURE HELPING TO REINFORCE
THE DRY LOW LEVEL AIR. HOWEVER...WAA/ISENTROPIC LIFT IS OCCURRING
AHEAD OF AN APPROACHING UPPER IMPULSE FROM THE PLAINS. THE BEST
LIFT IS OCCURRING ALONG THE OHIO RIVER NORTH TO THE I-70 CORRIDOR.
THIS LIFT AND THAT PROVIDED BY THE IMPULSE ITSELF WILL CAUSE
PRECIPITATION TO BREAK OUT TO OUR SOUTHWEST OVERNIGHT. EXPECT THIS
PRECIPITATION TO SPREAD INTO SOUTHEAST ILLINOIS OVERNIGHT...BUT
THE DRY AIR FURTHER NORTH SHOULD RESULT IN A SHARP NORTHERN EDGE
TO THE PRECIPITATION. NEW 00Z NAM SOUNDINGS SUGGEST THAT DEEPER
MOISTURE/LIFT WILL WORK INTO LOCATIONS ALONG/SOUTH OF I-70 THAN
EXPECTED EARLIER...AS WELL AS A WARMER NOSE OF AIR ALOFT.
SO...EXPECT PRECIPITATION IN SOUTHEAST ILLINOIS TO BEGIN AS
SNOW...AND THEN RAPIDLY CHANGE OVER TO SLEET OR FREEZING RAIN. THE
AREA THREATENED IS CURRENTLY UNDER A WINTER WEATHER ADVISORY AND
THIS STILL LOOKS GOOD...BUT THE ICING THREAT APPEARS MORE
SIGNIFICANT THAN BEFORE. WOULD NOT BE SURPRISED TO SEE AT LEAST A
TENTH OF AN INCH OF ICE IN SOUTHEAST ILLINOIS BY LATE TUESDAY
MORNING BEFORE SURFACE TEMPERATURES WARM ABOVE FREEZING.
GOING FORECAST LOOKS PRETTY GOOD OVERALL. MAIN CHANGE WILL BE TO
ADD FREEZING RAIN AND SLEET MENTION TO SOUTHEAST ILLINOIS.
OTHERWISE...PLAN ON TWEAKING REMAINDER OF FORECAST PER THE LATEST
AND EXPECTED TRENDS.
BAK
&&
.AVIATION...
ISSUED 1140 PM CST MON JAN 5 2009
HIGH PRESSURE WILL CONTINUE TO SLOWLY LOSE ITS GRIP ON THE REGIONS
WEATHER OVERNIGHT AS A STORM SYSTEM LIFTS TOWARD THE REGION FROM
THE SOUTHWEST. THE MAIN STORM TRACK AND HEAVIEST PRECIPITATION IS
EXPECTED TO STAY WELL SOUTH OF THE TERMINALS TUESDAY AND TUESDAY
NIGHT...SO DID NOT CARRY A MENTION OF PRECIPITATION IN THE TAFS AT
THIS TIME. HOWEVER...AS THE LOW LEVELS OF THE ATMOSPHERE MOISTEN
TUESDAY FREEZING DRIZZLE OR VERY LIGHT SNOW MAY DEVELOP. THE BEST
CHANCE FOR PRECIPITATION WILL BE ACROSS KDEC/KCMI WHICH WILL BE
CLOSER TO THE STORM TRACK. FORECAST SOUNDINGS SUGGEST THE MOISTURE
DEPTH WILL BE QUITE SHALLOW TUESDAY AND MAY PRECLUDE PRECIPITATION
FORMING AT ALL. THE PRECIPITATION POTENTIAL WILL NEED TO BE
REASSESSED OVER THE NEXT SEVERAL HOURS AS THE POTENTIAL BECOMES
MORE CLEAR.
BAK
&&
.PREV DISCUSSION...
ISSUED 145 PM CST MON JAN 5 2009
HIGH PRESSURE DOMINATES THE WEATHER ACRS THE MIDWEST EARLY THIS
AFTN WITH THE CENTER OF THE COLD AIR MASS ACRS CNTRL IL. EARLY
AFTN TEMPS RANGED FROM THE UPPER 20S TO LOWER 30S WITH LIGHT WINDS.
A FRONTAL BOUNDARY LOCATED ACRS THE SRN US COUPLED WITH SHORTWAVE
ENERGY COMING OUT OF NEW MEXICO WL HELP TO SPREAD A WINTRY MIX OF
PRECIP BACK NORTH TO THE SOUTHERN MIDWEST STARTING LATE TNT WITH
PRECIP CHANCES HIGHEST ACRS THE SOUTHEAST...REMAINING IN THE FORECAST
INTO TUE NIGHT.
SHORT TERM...TONIGHT THROUGH THURSDAY
FORECAST CONCERN THIS PERIOD WILL BE LATE TNT THRU ABOUT NOON TUE
ALONG THE I-70 CORRIDOR AND WHETHER ANY HEADLINES WILL BE NEEDED
WITH THE THREAT FOR FREEZING PRECIP DEVELOPING BEFORE THE MORNING
RUSH HOUR.
MODELS VERY SIMILAR IN THE SHORT TERM IN DEVELOPING PRECIP FROM
SOUTH TO NORTH AFTR MIDNIGHT AS LOW LEVEL WARM ADVECTION AND ISENT
ASCENT INCREASES. BUFKIT SOUNDINGS OFF THE NAM-WRF SUGGEST A BRIEF
PERIOD OF LIGHT SNOW ACRS THE FAR SOUTHEAST BETWEEN 06Z-09Z WITH
TEMPERATURE PROFILES WARMING JUST ABOVE ZERO BETWEEN 900-850 MB
WHICH WOULD SUPPORT A MIX OR EVEN CHG TO FREEZING DRIZZLE.
SOUNDINGS SUGGESTING MOISTURE DEPTH NOT SIGNIFICANT ENOUGH TO
SUPPORT MUCH MORE THAN DRIZZLE OR FREEZING DRIZZLE ALONG THE I-70
CORRIDOR DURING THE MRNG...WITH MORE DRIZZLE OCCURRING DURING THE
AFTN AS SFC TEMPERATURES WARM ABOVE FREEZING BY THEN. HIGHEST POPS
WL BE MAINLY ALONG AND EAST OF I-57 WITH PROGRESSIVELY LOWER CHC
POPS TO THE WEST AND NORTH. BASED OFF OF THE SOUNDING PROFILES
FURTHER NORTH...MAY ACTUALLY SEE A MIX OF DRIZZLE AND LIGHT SNOW
FROM TIME TO TIME. SOUNDINGS INDICATING EVEN ACRS THE NORTH...MOISTURE
DEPTH NOT SIGNIFICANT ENOUGH TO SUPPORT MUCH MORE THAN SUPER COOLED
WATER DROPLETS THRU THE COLUMN WHICH WOULD LEAN MORE TWDS THE
DRIZZLE OR VERY LIGHT SNOW. MAY ACTUALLY HAVE A LITTLE FREEZING
DRIZZLE MIXED IN AS WELL WEST OF I-57 INTO THE EARLY AFTN IF SFC
TEMPS ARE SLOWER TO WARM THAN WHAT IS CURRENTLY INDICATED. FOR NOW
WL KEEP THE FORECAST AS IS FURTHER WEST AND NORTH...WITH CHANCES
OF LIGHT SNOW. WL CUT BACK ON QPF/SNOW AMTS WHERE WE DO GET THE
SNOW AS SOUNDING PROFILES DO NOT SUPPORT MUCH IF ANY SNOW ACCUM.
IN AREAS THAT DO SEE ANY SNOW...LOOKS TO BE LESS THAN AN INCH.
BASED ON THE ABOVE REASONING AND THE FACT THE WINTRY PRECIP WL BE
DEVELOPING LATE TNT...JUST BEFORE THE MORNING RUSH TOMORROW...HAVE
DECIDED TO GO WITH A WINTER WEATHER ADVSY FOR LIGHT ICING FROM
CUMBERLAND AND CLARK COUNTIES SOUTH STARTING JUST AFTR MIDNIGHT
AND RUNNING IT THRU MOST OF TUE MRNG.
MODELS INDICATE A SECONDARY SHORTWAVE DROPPING INTO THE UPPER
LEVEL TROF LATE TUE NIGHT INTO WED WHICH WILL CONTINUE TO SUPPORT
OR LOW CHANCE POPS. THE SURFACE LOW WL START TO DEEPEN ACRS THE
EASTERN GREAT LAKES AS THIS FEATURE HELPS TO CLOSE OFF A 500 MB
LOW OVR SRN WISCONSIN BY NOON ON WEDNESDAY. THIS SHOULD DRAW DOWN
SOME COLDER AIR AGAIN INTO THE FORECAST AREA WITH A DECREASING
TREND IN POPS WED NIGHT INTO THURSDAY AS THE UPPER TROF AXIS GRDLY
SHIFTS EAST OF OUR AREA.
LONG TERM...FRIDAY THROUGH MONDAY
LEANING MORE ON THE ECMWF THIS PERIOD WITH TEMPERATURES AND TIMING
OF THE NEXT PRECIP MAKER INTO THE AREA LATER FRIDAY INTO FRIDAY
NIGHT THE MAIN FORECAST CONCERN. RATHER ACTIVE FLOW PATTERN ACRS
THE LOWER 48 THIS PERIOD AS THE NEXT SIGNIFICANT SHORTWAVE RACES
SE INTO THE PLAINS FRIDAY AND TO OUR EAST BY SATURDAY MRNG.
MOISTURE RETURN AHEAD OF THIS FEATURE WILL BE LIMITED BUT STILL
WORTH THE LOW CHANCE POPS WE CURRENTLY HAVE GOING. STRONG WARM
ADVECTION PATTERN AHEAD OF THE SHORTWAVE ON FRIDAY MAY BRING IN
A BRIEF PERIOD OF RAIN OR SNOW FOLLOWED BY SOME SNOW SHOWERS OR
FLURRIES LATE FRIDAY NIGHT INTO SATURDAY MORNING AS MUCH COLDER
AIR TRACKS SE INTO CNTRL ILLINOIS. WARMEST TEMPERATURES ACRS THE
SOUTHWEST FRIDAY AFTN MAY NOT BE WARM ENOUGH AS MODELS SUGGEST
850 TEMPS OF +5 TO +8 DEGREES C PUSHING INTO OUR WEST AND SOUTH
BY AFTN. WL UP TEMPERATURES...ESP ACRS THE WEST AND SOUTH FOR
FRIDAY AFTN IN ADVANCE OF THIS SYSTEM. THE MEDIUM RANGE MODELS
ALREADY SHOWING THE NEXT FAST MOVING WAVE APPRCHG THE AREA ON
MONDAY WHICH MAY BRING SOME PRECIP INTO THE AREA LATER IN THE DAY
OR NIGHT. WL LET A FEW MORE MODEL RUNS PIN DOWN THE TIMING A LITTLE
BETTER WITH THIS FEATURE BEFORE MAKING ANY CHANGES TO DAY 7.
SMITH
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 11 AM CST TUESDAY FOR ILZ062-063-
066>068-071>073.
&&
Hazardous weather outlook, Jan 5, 3:20 PM CST, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
320 PM CST MON JAN 5 2009
ILZ027-028-061200-
KNOX-STARK-
320 PM CST MON JAN 5 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR KNOX AND STARK COUNTIES.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
AS A STORM SYSTEM MOVES THROUGH THE OHIO VALLEY REGION...IT WILL
SPREAD AREAS OF LIGHT SNOW INTO CENTRAL ILLINOIS ON TUESDAY. ANY
ACCUMULATION SHOULD BE LESS THAN AN INCH.
ANOTHER ROUND OF WINTRY WEATHER WILL BE POSSIBLE FRIDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
ILZ029>031-036-037-040-041-047-049-050-061200-
CASS-FULTON-MARSHALL-MASON-MORGAN-PEORIA-SCHUYLER-SCOTT-TAZEWELL-
WOODFORD-
320 PM CST MON JAN 5 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR AREAS ALONG THE ILLINOIS
RIVER.
.DAY ONE...TONIGHT
THE ILLINOIS RIVER WILL CONTINUE TO RISE AT BEARDSTOWN AND POINTS
DOWNSTREAM FOR THE NEXT FEW DAYS. FOR LOCATIONS FURTHER NORTH...
LEVELS WILL SLOWLY FALL.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE ILLINOIS RIVER SHOULD FALL BELOW FLOOD STAGE AT HENRY BY
FRIDAY EVENING...BUT REMAIN IN FLOOD FURTHER SOUTH FOR SEVERAL DAYS.
AS A STORM SYSTEM MOVES THROUGH THE OHIO VALLEY REGION...IT WILL
SPREAD AREAS OF LIGHT SNOW INTO CENTRAL ILLINOIS TUESDAY. THIS
WILL CONTINUE INTO WEDNESDAY BEFORE ENDING. ANY ACCUMULATION
SHOULD BE LESS THAN AN INCH.
ANOTHER ROUND OF WINTRY WEATHER WILL BE POSSIBLE FRIDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
ILZ038-042-043-048-051>053-061200-
CHRISTIAN-DE WITT-LOGAN-MACON-MCLEAN-MENARD-SANGAMON-
320 PM CST MON JAN 5 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
AS A STORM SYSTEM MOVES THROUGH THE OHIO VALLEY REGION...IT WILL
SPREAD PRECIPITATION NORTHWARD ACROSS PORTIONS OF CENTRAL
ILLINOIS TUESDAY. THIS WILL BEGIN AS LIGHT SNOW. TEMPERATURES
WILL RISE ABOVE FREEZING FOR A TIME...SWITCHING THE PRECIPITATION
TO FREEZING DRIZZLE AND RAIN. HOWEVER...THE SNOW SHOULD RETURN
TUESDAY NIGHT AND CONTINUE INTO WEDNESDAY BEFORE ENDING. ANY SNOW
ACCUMULATION SHOULD BE LESS THAN AN INCH.
ANOTHER ROUND OF WINTRY WEATHER WILL BE POSSIBLE FRIDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
ILZ044>046-054>057-061-061200-
CHAMPAIGN-COLES-DOUGLAS-EDGAR-MOULTRIE-PIATT-SHELBY-VERMILION-
320 PM CST MON JAN 5 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL ILLINOIS.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
AS A STORM SYSTEM MOVES THROUGH THE OHIO VALLEY REGION...IT WILL
SPREAD PRECIPITATION NORTHWARD ACROSS EAST CENTRAL ILLINOIS TUESDAY.
THIS WILL BEGIN AS A MIXTURE OF FREEZING DRIZZLE AND LIGHT SNOW.
TEMPERATURES WILL RISE ABOVE FREEZING FOR A TIME...SWITCHING THE
PRECIPITATION TO RAIN. HOWEVER...THE MIXTURE SHOULD RETURN TUESDAY
NIGHT AND CHANGE TO SNOW...CONTINUING INTO WEDNESDAY BEFORE
ENDING. ANY SNOW ACCUMULATION SHOULD BE LESS THAN AN INCH.
ANOTHER ROUND OF WINTRY WEATHER WILL BE POSSIBLE FRIDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
ILZ063-068-073-061200-
CLARK-CRAWFORD-LAWRENCE-
320 PM CST MON JAN 5 2009
...WINTER WEATHER ADVISORY IN EFFECT FROM 2 AM TO 11 AM CST
TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LOCATIONS ALONG THE WABASH
RIVER.
.DAY ONE...TONIGHT
THE WABASH RIVER IS EXPECTED TO REMAIN IN FLOOD THROUGH TONIGHT.
AS A STORM SYSTEM BEGINS TO LIFT TOWARD THE OHIO VALLEY...IT WILL
SPREAD LIGHT FREEZING DRIZZLE OR SNOW INTO SOUTHEAST ILLINOIS AFTER
MIDNIGHT...RESULTING IN HAZARDOUS TRAVEL CONDITIONS BY MORNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
FLOODING ALONG THE WABASH RIVER WILL SUBSIDE BY LATE THURSDAY.
THE MIXTURE OF FREEZING DRIZZLE AND SNOW WILL CONTINUE INTO TUESDAY
MORNING...BEFORE THE PRECIPITATION CHANGES TO RAIN. HOWEVER...THIS
MIXTURE IS EXPECTED TO RETURN TUESDAY NIGHT...PRIMARILY AFTER
MIDNIGHT. SOME LIGHT SNOW MAY LINGER INTO WEDNESDAY BEFORE FINALLY
ENDING. ANY SNOW ACCUMULATION SHOULD BE LESS THAN AN INCH.
ANOTHER ROUND OF WINTRY WEATHER WILL BE POSSIBLE FRIDAY NIGHT AS
WELL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
ILZ062-066-067-071-072-061200-
CLAY-CUMBERLAND-EFFINGHAM-JASPER-RICHLAND-
320 PM CST MON JAN 5 2009
...WINTER WEATHER ADVISORY IN EFFECT FROM 2 AM TO 11 AM CST
TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR AREAS OF SOUTHEAST ILLINOIS
AWAY FROM THE WABASH RIVER.
.DAY ONE...TONIGHT
AS A STORM SYSTEM BEGINS TO LIFT TOWARD THE OHIO VALLEY...IT WILL
SPREAD LIGHT FREEZING DRIZZLE OR SNOW INTO SOUTHEAST ILLINOIS AFTER
MIDNIGHT...RESULTING IN HAZARDOUS TRAVEL CONDITIONS BY MORNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE MIXTURE OF FREEZING DRIZZLE AND SNOW WILL CONTINUE INTO TUESDAY
MORNING...BEFORE THE PRECIPITATION CHANGES TO RAIN. HOWEVER...THIS
MIXTURE IS EXPECTED TO RETURN TUESDAY NIGHT...PRIMARILY AFTER
MIDNIGHT. SOME LIGHT SNOW MAY LINGER INTO WEDNESDAY BEFORE FINALLY
ENDING. ANY SNOW ACCUMULATION SHOULD BE LESS THAN AN INCH.
ANOTHER ROUND OF WINTRY WEATHER WILL BE POSSIBLE FRIDAY NIGHT AS
WELL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
GEELHART
Winter Weather, Scott
- When
- January 6, 12:00 AM CST to 4:00 PM CST
- Where
- Scott forecast zone
- Injuries
- 0 direct, 1 indirect
- Reported by
- Newspaper
- Coordinates
- 39.644, -90.475 (the zone’s center; the record gives no point)
A pick-up truck lost control and overturned on I-72 near mile marker 55 in Scott County at around 5:50 AM. The driver of the truck suffered moderate injuries and was transported to an area hospital. Icy road conditions were to blame for the accident.
Winter Weather, Vermilion
- When
- January 6, 12:00 AM CST to 4:00 PM CST
- Where
- Vermilion forecast zone
- Deaths
- 0 direct, 1 indirect
- Injuries
- 0 direct, 1 indirect
- Reported by
- Newspaper
- Coordinates
- 40.183, -87.733 (the zone’s center; the record gives no point)
Numerous traffic accidents were reported by Illinois State Police across Vermilion County as a result of icy road conditions. One woman slid off the road just north of Sidell at around 10:54 AM and was transported to a local hospital. Another woman lost her life as her vehicle slid off I-74 near mile marker 213 just west of Tilton at 9:30 AM.
Winter Weather, Champaign
- When
- January 6, 12:00 AM CST to 4:00 PM CST
- Where
- Champaign forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 40.140, -88.199 (the zone’s center; the record gives no point)
Numerous traffic accidents occurred across Champaign County due to icy road conditions.
Winter Weather, Piatt
- When
- January 6, 12:00 AM CST to 4:00 PM CST
- Where
- Piatt forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 40.010, -88.591 (the zone’s center; the record gives no point)
Numerous traffic accidents occurred across Piatt County due to icy road conditions.
Winter Weather, McLean
- When
- January 6, 12:00 AM CST to 4:00 PM CST
- Where
- McLean forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 40.491, -88.847 (the zone’s center; the record gives no point)
Numerous traffic accidents occurred across McLean County due to icy road conditions.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in Alabama, January 6 to 7, 20092 deaths · 1 injured · $896,000 · 74 kt wind · 16 events
- Ice Storm and Winter Weather in Connecticut, January 6 to 7, 20092 deaths · 4 injured · 4 events
- Flooding and Heavy Rain in Washington, January 6 to 8, 2009$1.1 million · 3 events
- Flash Flooding in Mississippi, January 6, 2009$690,000 · 7 events
- Tornadoes and Flooding in Georgia, January 6 to 11, 2009$116,000 · EF0 · 17 events
- High Wind and Strong Wind in Washington, January 6 to 7, 2009$65,000 · 68 kt wind · 2 events
- Ice Storm in Pennsylvania, January 6 to 7, 2009$4,000 · 29 events
- Winter Storm and Winter Weather in New York, January 6 to 8, 200927 events
- Damaging Wind in Mississippi, January 6, 2009$25,000 · 50 kt wind · 1 event
- Winter Storm and High Wind in Wyoming, January 6 to 8, 20091 injured · $4,000 · 68 kt wind · 9 events
- High Wind in Wyoming, January 6 to 8, 2009$15,000 · 64 kt wind · 5 events
- Winter Storm and Winter Weather in West Virginia, January 6 to 7, 200910 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 149672, 149673, 149674, 149675, 149676.